MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HYDRA JAGWIRE; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION HYDRA JAGWIRE; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M00556071
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 04/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown at this time.(initial reporter address 1): (b)(6).(evaluation conclusion codes): the complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a hydra jagwire guidewire was used in the transverse colon during a lower gastrointestinal tract stent placement procedure performed on (b)(6) 2019.According to the complainant, during the procedure, a scope was inserted and reached the target location.Angiography was performed through the scope; however, the opening could not be seen due to stenosis.After that, they tried to cannulate the stenosis using the hydra jagwire guidewire.The physician advanced further the guidewire as he thought that the guidewire was able to penetrate the stenosis.A tandem angiographic catheter was then inserted along with the guidewire wherein angiography was performed in the opening side of the stenosis.The physician, although it was not certain, he believed that it was already at the lumen of the colon and then the tandem was removed.A hanarostent was then inserted along with the guidewire, then it was positioned, and the stent was deployed.After the procedure was completed, the patient complained of abdominal pain.A computed tomography was performed and showed that the colon stent was deployed in the abdominal cavity.According to the physician, it seemed that it perforated when guidewire was advanced in the abdominal cavity.Reportedly, the surgery department was consulted and an emergency operation was performed.There was no malfunction of the guidewire that attributed to the perforation.In addition, it was also confirmed that there was no malfunction reported with the hanarostent and the tandem.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.

Brand Name
HYDRA JAGWIRE
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8628530
Report Number3005099803-2019-02600
Device Sequence Number19375408
Product Code EZB
UDI-Device Identifier08714729648505
UDI-Public08714729648505
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00556071
Device Catalogue Number5607
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR